Arithmetic and analytic properties of paper folding sequences

M. Mendès France, A. J. Van Der Poorten

Research output: Contribution to journalArticlepeer-review

34 Citations (Scopus)


The mechanical procedure of paper folding generates an uncountable family of infinite sequences of fold patterns. We obtain the associated Fourier series and show that the sequences are almost periodic and hence deterministic. Further, we show that paper folding numbers defined by the sequences are all transcendental.

Original languageEnglish
Pages (from-to)123-131
Number of pages9
JournalBulletin of the Australian Mathematical Society
Issue number1
Publication statusPublished - 1981


Dive into the research topics of 'Arithmetic and analytic properties of paper folding sequences'. Together they form a unique fingerprint.

Cite this